Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
username48

Accutane Failure

Recommended Posts

im still on accutane. i have been on accutane for 6 months and to no avail. here is a description of my course.

month 1 - 40mg/day

this was around the beginning of the school year. i had just gotten back from my vacation in poland and around the end of my stay, my acne became much worse. by the way, im in grade 10 and have had bad acne since grade 7. it was always a face full of blackheads and white heads. and i mean a face FULL of them. anyways, the only thing that happened this month was dry skin and lips. i started to see some improvement in blackheads near the end of the month.

month 2 - 60mg/day

Acne started getting worse by the end of this month. cystic acne had started. although my blackheads were getting somewhat better, i was breaking out with cystic acne. i kept faithful because i knew this must have been the initial breakout.

month 3 - 80mg/day

this was the month where all hell broke loose. not only could i barely walk because of the joint pains in my legs, buy my entire face became a big red, swollen ball of horrible cystic acne. any movement of my jaw or cheek muscles was a world of pain. the day i went to the dermatologist at the end of this month was the day my acne was at its all time worst.

month 4 - 40mg every other day

my derm put me on an extremely low dose to get the cystic acne to calm down. and it worked. my cystic acne calmed down greatly over christmas break, but was still very bad.

month 5 - 40mg every other day

my derm kept me on the low dose one more month to let the cystic acne calm down a bit more, and it did. i still get cysts on my face though. all the time. but my face isnt all swollen. however, it is completely red all over my cheeks with scars and indents in my skin.

month 6 - 40mg/day

this is the month i'm in right now. back to square 1 at 40mg/day. im about halfway through. however, now i'm breaking out in horrible cystic acne on my back shoulders, back, and now even chest and upper arms. ive had back acne as long as ive had normal acne, but it was always just blackheads. now, its horrible. i acctually have this one big red spot in the dead center of my chest thats 3 cysts in one spot. and its really bad, bleeds all the time, and wont heal. im at the end of my rope. my derm keeps encouraging me, telling me that it will get better, and it will work, but i stopped believing her. what are my options? what can i do about my worsening body acne condition?

Share this post


Link to post
Share on other sites

I know how hard it is to have your face all covered with pimples.Keep your hopes up and you'll be fine soon :)

Edited by sahru

Share this post


Link to post
Share on other sites

thanks guys.

@Chakachaka, im 15, 6'1", and weight about 157lbs. im using Neutrogena Oil-Free Moisture with SPF 15 in the mornings, and using Cetaphil Moisturizing Cream at night.

Share this post


Link to post
Share on other sites

@lilmiscassie92

well, 11th day is early. so you shouldnt be too worried yet. i had that redness with neutrogena, but it didnt last that long. just use enough that you dont have to rub it in hard. 1 squirt doesnt cut it. if you use too little moisturizer, it will get red. when my acne was at its all time cystic worst, it was a painful ordeal just to moisturize. i would use the neutrogena in the morning and the cetaphil at night. the cetaphil is a thicker, longer lasting moisturizer, but it gives your face a greasy look. just get the cream, not the gel. (cream is in the big tub) also, it's not good to use spf before bed because you should only use spf in the day when you get sun exposure. unnecessary spf application can be bad for your skin. hope that helps! Good luck on your course. hope it goes 1000x better for you than me...

Share this post


Link to post
Share on other sites

6mos in, you can get a copy of your file and try getting a 2nd opinion, but I think you need to give the meds some chance to work. Maybe your skin is still purging.

Are you using any topicals or antibiotics that may be aggravating your skin?

Your dosage including month 6 brings you to 109mg/kg. You need a minimum of 120-150mg/kg in order to get a 95% chance of remission.

Maybe dropping from 80mg to 40mg every other day killed the effectiveness of your treatment.

Try getting another 2 months @ 40mg, or 1 more month at 80mg if you can handle the side effects. Try sticking it out until that point b/c you'll be at 143mg/kg. But of course you know your body the best, if you think somethings wrong, go back to the derm.

Good luck and sorry you're dealing with this.

Share this post


Link to post
Share on other sites

thanks for your input Fashionjunkie. i wish i had a picture of my acne when it was at its worst. (Actually, i don't really :P) That way you could see just how bad it was. I could have never imagined acne that bad until it became that bad. The medication was effective alright... just in the exact opposite way it was supposed to be working. :(

Share this post


Link to post
Share on other sites

oh god, the cystic acne on my back is getting way out of hand! every day i have multiple new spots. it is extremely painful too. i cant take shirts on and off, i cant sleep, i cant sit with a back rest, and i cant wear my backpack at school. and to top it all off, i cant contact my dermatologist until Monday... FML

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×